Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the normal spectrum of a subnormal operator

Authors: J. W. Bunce and J. A. Deddens
Journal: Proc. Amer. Math. Soc. 63 (1977), 107-110
MSC: Primary 47B20; Secondary 46L05
MathSciNet review: 0435912
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we present a new characterization for subnormality which is purely $ {C^ \ast }$-algebraic. We also establish an intrinsic characterization of the normal spectrum for a subnormal operator, which enables us to prove that $ {\sigma _ \bot }(\pi (S)) \subseteq {\sigma _ \bot }(S)$ for any $ ^ \ast $-representation $ \pi $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20, 46L05

Retrieve articles in all journals with MSC: 47B20, 46L05

Additional Information

PII: S 0002-9939(1977)0435912-3
Keywords: Subnormal operator, normal spectrum, $ {C^ \ast }$-algebra
Article copyright: © Copyright 1977 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia